Thunderstorm Wind, Potter
- When
- August 10, 2:14 PM CST to 2:16 PM CST
- Where
- Potter County, 7 mi NW of Amarillo
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.272, -101.908
A severe thunderstorm during the afternoon hours produced strong thunderstorm wind gusts across the south central Texas Panhandle. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm during the afternoon hours produced strong thunderstorm wind gusts across the south central Texas Panhandle. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 10, 2:14 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT TUE AUG 10 2010 .DISCUSSION... ISOLATED STORMS HAVE INITIATED IN THE CENTRAL AND NORTHERN AREAS OF THE CWA. THE MAIN FOCUS SHOULD BE IN THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE ALONG A BOUNDARY STRETCHING FROM AROUND DALHART TO GUYMON. STORMS ARE EXPECTED TO CONTINUE TO FORM THROUGH THE EVENING HOURS. THE FLOW IS RATHER WEAK AND THE MAIN IMPACT SHOULD BE HEAVY RAIN AND BRIEF GUSTY WINDS. BY TUESDAY...THE RIDGE WILL CONTINUE TO BUILDING BACK TO THE WEST OVER THE PANHANDLES AND SHOULD INCREASE STABILITY. ANY STORMS THAT DO FORM SHOULD BE ISOLATED DUE TO LACK OF A STRONG FOCUSING BOUNDARY. NO CHANGES WERE MADE TO THE TEMPERATURES. THE WARMEST DAYS CONTINUE TO BE WEDNESDAY AND THURSDAY. THE MODELS GENERALLY PAINT A DRY PICTURE THROUGH MIDWEEK. ATTENTION TURNS TO A COLD FRONT LATE THURSDAY WHICH IS PUSHED INTO THE AREA BY A DISTURBANCE PASSING THROUGH IN THE CENTRAL PLAINS. THE FRONT WILL GRADUALLY PUSH THROUGH THE PANHANDLES AND SWING WINDS AROUND TO A MORE EASTERLY DIRECTION CREATING UPSLOPE FLOW. RAIN CHANCES WILL INCREASE FRIDAY NIGHT AND WELL INTO THE WEEKEND AS THE BOUNDARY LINGERS. LOOKING OUT TO EARLY NEXT WEEK...THE POTENTIAL EXISTS FOR MORE RAIN ACTIVITY AS SURFACE HIGH PRESSURE CENTERED TO THE NORTHEAST MAINTAINS AN EASTERLY COMPONENT TO THE FLOW. WYNNE && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL REMAIN AT MINIMUM LEVELS THROUGH THE FORECAST PERIOD. THE RELATIVE HUMIDITY READINGS COULD DROP TO NEAR 20 PERCENT ON WEDNESDAY AND THURSDAY AFTERNOON IN THE WESTERN PANHANDLES...BUT WINDS SHOULD REMAIN LIGHT. WYNNE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 97 69 98 68 / 20 5 10 5 10 BEAVER OK 69 103 69 104 71 / 30 5 10 5 20 BOISE CITY OK 65 98 65 98 66 / 40 10 20 10 20 BORGER TX 72 102 73 103 73 / 20 5 10 5 10 BOYS RANCH TX 67 100 68 102 67 / 30 5 20 5 10 CANYON TX 66 97 68 98 67 / 20 5 10 5 10 CLARENDON TX 69 98 71 99 71 / 20 10 10 5 5 DALHART TX 62 99 64 100 64 / 40 10 20 5 20 GUYMON OK 67 102 68 103 68 / 30 5 10 5 20 HEREFORD TX 65 96 66 97 66 / 20 5 10 5 10 LIPSCOMB TX 70 102 70 103 71 / 20 5 10 5 10 PAMPA TX 68 98 70 99 70 / 20 5 10 5 10 SHAMROCK TX 70 100 71 101 71 / 20 10 5 5 5 WELLINGTON TX 71 101 72 102 73 / 20 10 5 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 06/21
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 446 AM CDT TUE AUG 10 2010 OKZ001>003-TXZ001>020-102100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 446 AM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. HOWEVER...SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING OF FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF MAINLY NIGHTTIME THUNDERSTORMS ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES WEDNESDAY AND THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS ALL OF TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH SUNDAY. THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING OF LOW LYING AREAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DRILLETTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CDT TUE AUG 10 2010 TXZ011-012-016-017-102100- OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX- 308 PM CDT TUE AUG 10 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR DEAF SMITH... RANDALL...POTTER AND OLDHAM COUNTIES. AT 302 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM VEGA TO JUST NORTHWEST OF AMARILLO...MOVING EAST AT 15 MPH. THE STORMS WILL PRODUCE HAIL UP TO THE SIZE OF PENNIES AND WINDS TO 50 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT TUE AUG 10 2010 TXZ003-004-008-009-102115- HANSFORD TX-OCHILTREE TX-ROBERTS TX-HUTCHINSON TX- 313 PM CDT TUE AUG 10 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR HUTCHINSON... ROBERTS...OCHILTREE AND HANSFORD COUNTIES. AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS FROM SPEARMAN TO STINNETT...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. SP
The Amarillo radar (KAMA), 19 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254907.